Yes, this is certainly a possibility, which is why it is important to discuss this with your doctor
. There are many over the counter eye drops that work by causing constriction, or tightening, of the blood vessels on the surface of the eye. This is great for reducing short term problems, but comes at the expense of reducing, over time, the blood flow to the surface of the eye. When this happens, you end up in a vicious cycle of needing more drops to help your eyes feel the way they otherwise would, which is often termed an addiction
to the drops. Something similar can happen with some of the over the counter nasal sprays, which should therefore only be used for a very short time before giving your nose a period of time to recover. The same general advice should be used with your eyes when using certain kinds of over the counter eye drops, and you should always follow the package directions when using these. Again, you should speak with your doctor to see if there is a medication that can help you to get over the current problem that you have, and also something that may better control your symptoms of allergies in your eyes. Please speak with your doctor.